Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 28, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 19, 2005, 12:00 PM MST for Coconino County, Arizona. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2005, 12:00 PM MST (19:00 UTC)
- Expired
- Aug 19, 2005, 1:00 PM MST
- In force
- 60 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 152 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 191902
FFWFGZ
AZC005-192100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1200 PM MST FRI AUG 19 2005
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* THE FLASH FLOOD WARNING HAS BEEN EXTENDED FOR NORTH CENTRAL
COCONINO COUNTY IN NORTH CENTRAL ARIZONA
THIS INCLUDES THE CITY OF PAGE
* UNTIL 200 PM MST
* AT 1156 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATE
HEAVY RAINFALL FROM THUNDERSTORMS OVER AND SOUTH OF PAGE.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE
GAP...LEES FERRY...LE CHEE...CEDAR RIDGE...BITTER SPRINGS AND ANTELOPE
CANYON.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...SECONDARY ROADS AND NORMALLY DRY WASHES AND
ARROYOS.
THIS WARNING IS PRIMARILY FOR SLOT CANYONS INCLUDING ANTELOPE CANYON...
WATERHOLE CANYON...AND TRIBUTARIES TO THE PARIA RIVER AND HOUSE ROCK
WASH. THE PARIA RIVER MAY ALSO EXPERIENCE A LARGE RISE AND BE
UNPASSABLE SHORTLY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FLAGSTAFF.
LAT...LON 3696 11203 3672 11205 3637 11194 3624 11144
3641 11108 3657 11094 3696 11099 3699 11164
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 9:30 AM MST, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 19, 9:30 AM MST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST FRI AUG 19 2005 .SYNOPSIS...AN INCREASE IN MOISTURE OVER NORTHERN ARIZONA WILL ALLOW FOR THE DEVELOPMENT OF WIDELY SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS THROUGH THE WEEKEND. THE FLOW WILL SHIFT TO A MORE WESTERLY DIRECTION BEGINNING EARLY NEXT WEEK...BRINGING A DRYING TREND TO THE REGION. && .DISCUSSION...A DISTURBANCE MOVING THROUGH SOUTHERN NEVADA INTO SOUTHERN UTAH IS ALREADY KICKING OFF AN AREA OF STRONG THUNDERSTORMS OVER ZONES 4 AND 5 THIS MORNING. EXPECT STORMS TO DEVELOP OVER THE GRAND CANYON COUNTRY AND COCONINO PLATEAU THIS MORNING AS WELL. SURFACE MOISTURE REMAINS IN PLACE WITH DP/S IN THE 50S EVEN OVER THE HIGHER TERRAIN...NEEDLES HAS A DP OF 60 THIS MORNING. THERE IS ALSO A 50-60 KT 300MB JET OVER THE CWA DURING THE DAY. THE UPPER LOW WILL BE ACCOMPANIED BY A DIV-Q COUPLET AND SOUTHERLY FLOW AT THE LOWER LEVELS IS EXPECTED TO CONTINUE TO BRING MOISTURE NORTHWARD DURING THE DAY. SCATTERED CONVECTION IS EXPECTED ACROSS MUCH OF THE CWA AS THE DAY PROGRESSES. THE MOISTURE IS PROGGED TO LINGER OVER THE STATE THRU THE WEEKEND. MAS && .AVIATION...FOR THE 18Z PACKAGE...EXPECT CU/TCU TO BUILD QUICKLY FROM FLAGSTAFF NORTHWARD...STORMS ALREADY OCCURRING OVER THE KAIBAB PLATEAU. 40-50 PERCENT COVERAGE EXPECTED TODAY FROM NORTHERN YAVAPAI COUNTY INTO MUCH OF COCONINO COUNTY...30 PERCENT OR LESS EXPECTED ELSEWHERE. CLOUD BASES WILL BE 3-4K FT AGL UNDER STORMS WITH THE POTENTIAL FOR DAMAGING WINDS...HAIL...AND VERY HEAVY RAIN. THE BEST POTENTIAL FOR THIS WILL BE ALONG AND NORTH OF I-40 IN COCONINO COUNTY. SKIES WILL BEGIN TO CLEAR AFTER SUNSET THIS EVENING WITH MAINLY CLEAR SKIES OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 19, 10:00 AM MST, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST FRI AUG 19 2005 AZZ004>018-037>040-200700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A DISTURBANCE MOVING THROUGH SOUTHERN NEVADA AND UTAH WILL CONTINUE TO PRODUCE THUNDERSTORMS ACROSS NORTHWESTERN AND NORTHERN COCONINO COUNTY THROUGH THE DAY. OTHER STORMS WILL BEGIN TO DEVELOP DURING THE LATE MORNING OVER THE HIGHER TERRAIN OF THE MOGOLLON RIM AND COCONINO COUNTY. STORMS WILL DEVELOP OVER THE LOWER TERRAIN THIS AFTERNOON INTO THIS EVENING. A FEW STORMS WILL PRODUCE STRONG WINDS AND LARGE HAIL THIS AFTERNOON AND EVENING. THE THREAT OF FLOODING WILL BE LOW TODAY AS THE STORMS WILL MOVE QUICKLY TO THE NORTHEAST .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM ACTIVITY IS EXPECTED OVER THE WEEKEND AS MOISTURE IS EXPECTED REMAIN OVER THE AREA. LOW TO MODERATE ACTIVITY IS EXPECTED INTO EARLY WEEK. DRIER AIR WILL AGAIN RETURN TO THE AREA FROM THE WEST BY TUESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 12:44 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 35 min |
| Aug 19, 12:50 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 30 min |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.